Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 443, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2003, 5:49 PM CDT for Franklin County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 10, 2003, 6:20 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS54 KJAN 102249
SVRJAN
MSC037-102320-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 620 PM CDT
* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF MCCALL CREEK MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR MCCALL CREEK AT 600 PM CDT
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3136 9075 3149 9088 3161 9078 3161 9065
3146 9065
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:30 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 10, 2:30 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT TUE JUN 10 2003 SERIES OF UPPER TROUGHS PIVOTING ACROSS THE REGION THROUGH THE END OF THE WEEK WILL BE ASSOCIATED WITH ENHANCED LOW LEVEL WIND MAXIMA. STRONGEST LOW LEVEL INFLOW NOTED ACROSS EXTREME NW ZONES THROUGH NEXT FEW DAYS AS MODELS KEEP STRONGEST DYNAMICS ALONG A TRACK TO OUR NORTH. MAIN FORECAST DIFFICULTIES INVOLVE TIMING AND STRENGTH OF SHORTWAVES. DEEPER MOISTURE LIMITED TONIGHT UNTIL LATE AS SHORTWAVE SHIFTS EWD INTO WRN ZONES. WILL INCREASE POPS WRN ZONES AFTER MIDNIGHT AND LEAVE SLIGHT CHANCE FOR ERN AREAS. MOISTURE DEEPENS ACROSS REGION WED AND VERTICAL MOTION INCREASES. SHORTWAVE TROUGH PIVOTING EWD DURING THE DAY WITH THE STRONGEST DYNAMICS FORECAST ACROSS NRN ZONES. JET FLOW INCREASES WRN ZONES LATE WED NIGHT. CONFIDENCE IN MODELS DECREASING AS TIMING AND STRENGTH OF DISTURBANCES IN THE WLYS BECOMES MORE DIFFICULT TO FORECAST. WIDESPREAD BUT UNORGANIZED VERT VELOCITY FORECAST FOR WED NIGHT WHILE DEEP MOISTURE REMAINS IN PLACE...ESPECIALLY OVER NRN ZONES. YET ANOTHER SHORTWAVE TROUGH MOVES THROUGH THU. GOOD MOISTURE REMAINS IN PLACE TO CONTINUE CHANCE OF CONVECTION. AIR MASS WILL BECOME MOST UNSTABLE WRN ZONES BUT BEST DYNAMICS CONTINUE ACROSS NRN AREAS. MODELS AGREE ON WEAK IMPULSES MOVING THROUGH THE FLOW THU NIGHT BUT DISAGREE ON TIMING AND DISTRIBUTION OF VERT MOTION FIELDS. WILL KEEP LOW END CHANCE POPS THU NIGHT FOR NOW. JET FLOW BEGINS TO SHIFT SWD FRIDAY AS THE NEXT SHORTWAVE TROUGH TRACKS THROUGH DURING THE DAY. AVN HOLDS OFF ON VORT LOBE BUT INCREASE UPPER DIVERGENCE NRN ZONES AS WEAK JET COUPLET DEVELOPS NORTH AND CENTRAL. SIGNIFICANT DESTABILIZATION FORECAST FOR SATURDAY WITH MODEL CAPE VALUES WELL ABOVE 3000 BY THE AFTERNOON. RELATIVELY STRONG SHORTWAVE MOVING ACROSS REGION AS MEAN UPPER LOW SETS UP OVER THE MID WEST. COLD FRONT SHIFTING INTO NW ARKANSAS BY 00Z SUN AND STALLING ACROSS ARKANSAS THROUGH TUESDAY. BLOCKING PATTERN SETTING UP ALOFT EARLY NEXT WEEK AS UPPER RIDGE BUILDS OVER THE WEAKENING UPPER TROUGH. LOOKS LIKE RETURN TO MORE SEASONAL PATTERN FOR THE BEGINNING OF THE WEEK WITH PERSISTENT LOW LEVEL SLY FLOW TOPPED BY WEAK TROUGH/UPPER RIDGING ALOFT. .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Jun 10, 4:00 PM CDT, 1 hour 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE TONIGHT THROUGH WEDNESDAY FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY FOR AREAS ALONG AND NORTH OF A LINE FROM GREENWOOD TO GREENVILLE TO CROSSETT ARKANSAS. DAMAGING WINDS WILL BE THE MAIN RISK. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA TONIGHT. THUNDERSTORMS DEVELOPING ALONG THE SEA-BREEZE OVER LOUISIANA WILL MOVE INTO SOUTHERN MISSISSIPPI AND NORTHEAST LOUISIANA THIS AFTERNOON. WITH VERY MOIST AND UNSTABLE AIR OVER THE REGION...A FEW STORMS MAY CONTINUE MOVING NORTH INTO CENTRAL MISSISSIPPI AND SOUTHEAST ARKANSAS TONIGHT. MEANWHILE...AN UPPER LEVEL DISTURBANCE MOVING OUT OF TEXAS...WILL APPROACH SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI WEDNESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA AGAIN WEDNESDAY...WITH ISOLATED SEVERE STORMS POSSIBLE OVER SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE... STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA WEDNESDAY NIGHT THROUGH FRIDAY. A SLOW MOVING COLD FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA. THESE STORM SYSTEMS COMBINED WITH PLENTY OF MOISTURE AND INSTABILITY MAY LEAD TO SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS WILL BE THE MAIN RISK...HOWEVER VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI THROUGH TUESDAY. SEVERAL UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES WILL MOVE THROUGH THE AREA...WHILE SOUTHERLY WINDS CONTINUE TO BRING MOIST AND UNSTABLE AIR INTO THE REGION. THE STRENGTH AND TIMING OF THESE SYSTEMS ARE UNCERTAIN...CONTINUE TO MONITOR THE LATEST STATEMENTS AND FORECASTS FOR FURTHER INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.